# SDR 99ZZZX2434

- Difficulty date: June 7, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5435J
- Make and model: Cessna 172N
- Aircraft serial: 17273793
- Engine: Lyc O320H2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pushrod
- Part number: LW15315
- Condition: Broken
- Location: Nr 2 Cylinder
- Stage of operation: NR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

AIRCRAFT STARTED RUNNING ROUGH AND LOST POWER.  A LANDING WAS MADE WITH MINOR DAMAGE TO AIRCRAFT (RT WHEEL FAIRING).  UPON INSPECTION, FOUND NR 2 CYLINDER EXHAUST PUSHROD BROKEN AND INTAKE PUSHROD BENT.  (PUSHROD TUBES ALSO BENT).  SUBMITTER SUSPECTED EXHAUST ROD BREAKING CAUSED INTAKE PUSHROD TO BEND.  SUSPECT MOMENTARY EXHAUST VALVE STICKING CLOSED CAUSED ALL OF THIS.  SUBMITTER RECOMMENDED CHECKING/CLEANING EXHAUST VALVE GUIDE PERIODICALLY TO PREVENT THIS.
